I had IPL/Broad Band Light on my arms 9 days ago. My arms were very red and proceeded to blister about 3 hours later. My laser tech told me to put Vaseline/Aquaphor on the blisters until the went down (they did after about 2-3 days). Now I have the coffee ground discoloration/roughness/mild scabbing (also coffee ground color) on arms. But, after 9 days nothing seems to be flaking off yet. When will these come off and will my skin be discolored below? Do i keep putting something on them?
Blisters After IPL/Broad Band Light on Arms?
Doctor Answers 3
Burned from IPL on the arms
It's good your technician told you to keep the area moist, and I'd recommend you keep doing that. Additionally, you need to keep the burned areas covered and out of the sun, or those areas could potentially burn very badly. Hopefully you won't be left with any hyper or hypo pigmented areas from the treatment, but it's very important to keep the areas moist and covered. The coffee grounding and scabbing will resolve over the next week or so - do not scrub or exfoliate - let it come off on its own. Additionally, please make sure any subsequent treatments are not done with any higher settings, or you most definitely could have bad, permanent scarring and burns.
IPL on the arms
The skin on the body usually takes about 14 days for the coffee-ground colored spots to fall off. Keep your skin well hydrated with Aquaphor or a lipid-based cream, like CeraVe. Because you experienced blisters, you may have lighter skin (sometimes called "striping") when the scabs fall off. This can be resolved with future treatments, ideally done in a pattern perpendicular to the pattern of the stripes to help blend it more evenly.
IPL on the arms
The coffee ground color and scabbing will probably peel off in another week. Keep the areas moist with Aquaphor. You must avoid sun exposure on the new skin since it will develop brown pigment if exposed to the sun. If you had blistering, it is possible that you may have lighter areas left but hopefully with time, the color will be even.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.